Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
3 starsRating

accutane and blindness/deafness

Recommended Posts

So I'm going on accutane here in a month or so and have heard that some possible side effects r blindness or deafness. I'm just wondering if anyone has heard of this or knows someone who took accutane and became blind or deaf.

Share this post


Link to post
Share on other sites
Never heard of it, but take this example. Accutane has as a side effect vision loss during the night. Now, this is a very rare occurence, probably happens to 1 person out of 100 or something. There are people who've been left with permanent night vision loss after Accutane, but it's probably something like 1 person out of 1000 or something. Now, I read on many sites that "Accutane might leave you with night vision loss and it might be permanent". When it's phrased like that, it seems like this is a common occurence, which is not.

Share this post


Link to post
Share on other sites

It's good to have a sense of humor at your age as it becomes harder as you get older.  I was a funny guy myself growing up and there was one thing in particular that an adult once told me that stuck with me throughout the years, "It's good to have fun, but never at the expense of others." Which is a hard thing to follow and some of the best comedy is in fact at the expense of groups or individuals, but it should be clever and witty, not crass.  So, while I am old enough and intelligent enough to know your post is just a coping mechanism for you to get through what you may perceive to be a low risk challenge, 'taking accutane', I just feel like I have to take the time to share some wisdom.  The chances of you taking Accutane and successfully completing the course are very high and you should go on to have a good complete life, but there are people out there who aren't as fortunate as you medically. There are kids born every day with disabilities. That's just the card that was given to them and their parents this lifetime. For all we know there is a deaf guy/girl with acne on this forum right now. Let's try not to make the world a smaller place than it already is. 

Share this post


Link to post
Share on other sites

It's a myth. You might get dry eyes and nose mucus and very dry lips. But they are temporary.
on a side note, LASIK surgery does change your night vision  

Share this post


Link to post
Share on other sites

1. He's trolling
2. Some vision loss and hearing loss is definitely not a myth.

Nycloptia is a well documented side effect of retinoid treatment. Other forms of vision loss as well as hearing loss (tinnitus) could result from benign intracranial hypertension which is also a documented rare side effect of Accutane.

Share this post


Link to post
Share on other sites

1. He's trolling
2. Some vision loss and hearing loss is definitely not a myth.

Nycloptia is a well documented side effect of retinoid treatment. Other forms of vision loss as well as hearing loss (tinnitus) could result from benign intracranial hypertension which is also a documented rare side effect of Accutane.

 

Maybe if you stopped trolling and did research you'd have found this:

 

"A less-common side effect of the drug is pseudotumor cerebri – benign intercranial hypertension. This is a condition in which the brain acts as though there is a tumor when there is not. It can lead to blindness. Early signs of pseudotumor cerebri include headache, nausea, vomiting and visual disturbances."

 

- Drug watch


That's exactly what I wrote...

Although, you may want to write a letter to the editor of the website you quoted, because I am unaware of an inter-cranial pressure, the prefix inter- and intra- sound similar, but have different meanings.

Why are you constantly trying to unsuccessfully debate us?

You literally bring very little to this forum except chaos and controversy. It's as if you feed off disarray. You have slight mental issues and you need to find a hobby other than trying to upset people over the internet who are trying to help.

Edited by macleod

Share this post


Link to post
Share on other sites

1. He's trolling
2. Some vision loss and hearing loss is definitely not a myth.

Nycloptia is a well documented side effect of retinoid treatment. Other forms of vision loss as well as hearing loss (tinnitus) could result from benign intracranial hypertension which is also a documented rare side effect of Accutane.

 

Maybe if you stopped trolling and did research you'd have found this:

 

"A less-common side effect of the drug is pseudotumor cerebri – benign intercranial hypertension. This is a condition in which the brain acts as though there is a tumor when there is not. It can lead to blindness. Early signs of pseudotumor cerebri include headache, nausea, vomiting and visual disturbances."

 

- Drug watch


That's exactly what I wrote...

Although, you may want to write the editor of the website you quoted a letter, because I am unaware of an inter-cranial pressure, the prefix inter- and intra- sound similar, but have different meanings.

What are you even doing? Arguing with me for the sake of arguing?

You literally bring very little to this forum except chaos and controversy. It's as if you feed off disarray. You have slight mental issues and you need to find a hobby other than trying to upset people over the internet who are trying to help.

Hey , you are talking the truth  but while accutane have effects like that , why not everyone get these side effects ? 
i know some of my friends used 6 months and they are healthy and living their normal life. And many people more..
Why are we getting these  persisting side effects ?
Im really wonder this..

 

Edited by SaffronAide

Share this post


Link to post
Share on other sites

I don't know Saffron...

Genetic susceptibility?

Sounds like a question for a doctor or scientist...

Why do some people who never smoke develop lung cancer?

 

Edited by macleod

Share this post


Link to post
Share on other sites

I don't know Saffron...

Genetic susceptibility?

Sounds like a question for a doctor or scientist...

Why do some people who have never smoked develop lung cancer?

 

People in internet tries so many different supplements , exercise , diet , drugs ( example : Proviron) to get rid of the damage of Accutane.
Every one tries their own method which is not helpful to us. Because all these recovery stories changes one person to another , we really need to find a common shared cure..
I am understanding you , but its really a important task and question.. is there any doctor here in this topic ?r

 

Edited by SaffronAide

Share this post


Link to post
Share on other sites

Ok, I see what you're saying. You're right, the conservative approach of diet, exercise, and supplements doesn't seem to be working for everyone so those affected by isotretinoin should be looking for professional treatments. And yes, the logical first step would be to find similar traits between everyone.  But, we can't do that over the internet. So, best advice I can give is to write down your symptoms while they are fresh in your memory and then calling up the medical universities in your country. Several times a year they conduct open studies and tests. Right now there are several open isotretinoin studies in United States, Switzerland, Turkey, and many others. You should do some searching online and emailing your local colleges. As far as I know there are no doctors on this forum, and either way it shouldn't be a substitute for consulting professional medical advice. If you'd like to talk about theories, then remember we are in the Repairing long term damage forum.

Share this post


Link to post
Share on other sites

Amen to saffron's sentiment. We are not doctors or scientists.
the original post was 3stars asking if he should be scared away from accutane by risk of going blind or deaf. Even if it's possible, the chances are against it. So from my experience and humble opinion. Take it, and enjoy it 
btw "drug watch" is not a credible source. It is run by a for profit liability law firm and has no affiliation with any scientific or medical group. 
Be careful where you get information 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×